TITLE

Maternal Antibody-Associated Fetal Second-Degree Heart Block and Atrial Flutter: Case Report and Review

AUTHOR(S)
Sacks, Jeffrey H.; Samai, Cyrus; Gomez, Kevin; Kanaan, Usama
PUB. DATE
December 2013
SOURCE
Pediatric Cardiology;Dec2013, Vol. 34 Issue 8, p2040
SOURCE TYPE
Academic Journal
DOC. TYPE
Case Study
ABSTRACT
Exposure to maternal anti-Ro (SS-A) and anti-La (SS-B) antibodies is a well-described risk factor for the development of fetal atrioventricular (AV) block. The role of maternal fluorinated steroids in the treatment and prevention of antibody-mediated fetal AV block is controversial. Fetal atrial flutter has rarely been described in association with maternal antibodies. This report describes a case of fetal exposure to maternal anti-Ro antibodies with associated second-degree AV block and atrial flutter. Interestingly, the reported patient had 2:1 AV conduction during both normal atrial rates (consistent with AV node conduction disease) and episodes of flutter (consistent with physiologic AV node functionality). The fetus was treated with transplacental digoxin and dexamethasone, which resolved both rhythm disturbances. The case report is followed by a brief discussion of AV block and atrial flutter associated with maternal antibody exposure.
ACCESSION #
91907533

 

Related Articles

  • Atrial Flutter Mimicking Acute Myocardial Infarction. Manolis, Antonis S.; Koutagiar, Iosif // Hospital Chronicles;2015, Vol. 10 Issue 4, p1 

    A case of ST-elevation myocardial infarction (STEMI) mimic produced by prominent atrial flutter waves is being presented and discussed.

  • Lacosamide.  // Reactions Weekly;8/28/2010, Issue 1316, p28 

    The article describes the case of a 37-year-old woman who developed atrial flutter/atrial fibrillation while receiving lacosamide for partial seizures.

  • Sotalol.  // Reactions Weekly;1/11/2014, Issue 1483, p89 

    The article presents a case study of a 73-year-old man who encountered cardiogenic shock while undergoing treatment for his atrial flutter using oral sotalol.

  • Vernakalant.  // Reactions Weekly;Feb2014, Vol. 1488 Issue 1, p34 

    The article presents a case study of a 77-year old man who developed atrial flutter with 1:1 conduction after treatment with vernakalant for atrial fibrillation cardioversion.

  • Fentanyl/lidocaine/propofol.  // Reactions Weekly;2/20/2016, Vol. 1589 Issue 1, p104 

    An abstract of the article "Unexpected Complete Heart Block and Anesthetic Implications" by A.G. Torres and others is presented.

  • Multiple External Electrical Cardioversions for Refractory Neonatal Atrial Flutter. Gulletta, Simone; Rovelli, Rosanna; Fiori, Rossana; Bella, Paolo // Pediatric Cardiology;Feb2012, Vol. 33 Issue 2, p354 

    This report describes a case of atrial flutter in a fetal/neonatal patient who did not respond to adenosine, a propafenone bolus, and three electrical external cardioversions. A fourth direct current cardioversion after propafenone premedication resolved the atrial flutter. The arrhythmia did...

  • Nonobstructive membrane of the left atrial appendage. Postacı, Nurşen; Yeşil, Murat; İşci, Asil; Arıkan, M. Erdinç; Bayata, Serdar // Anatolian Journal of Cardiology / Anadolu Kardiyoloji Dergisi;Oct2009, Vol. 9 Issue 5, p426 

    The article presents a case study of a 69-year-old female who was diagnosed with fatigue and worsening palpitation at rest. She has undergone a 12-lead electrocardiogram which showed that she has atrial flutter with rapid ventricular rate. It is also revealed that the woman has received a...

  • Swinging heart and vector alternans: signs of impending doom. Chhabra, Lovely; Spodick, David H. // Heart;Oct2013, Vol. 99 Issue 20, p1545 

    The article presents a case study of 80-year-old man with clinical history of atrial flutter and tachy-brady syndrome who was admitted to the hospital with dyspnoea and hypotension. The echocardiogram report of the patient revealed pericardial effusion with swinging heart sign, electrical...

  • Tachycardia due to atrial flutter with rapid 1:1 conduction following treatment of atrial fibrillation with flecainide. Taylor, Robert; Gandhi, Manish M.; Lloyd, Gavin // BMJ: British Medical Journal (Overseas & Retired Doctors Edition;3/13/2010, Vol. 340 Issue 7746, p595 

    The article describes several cases related to the treatment of atrial fibrillation with flecainide. A 56 year-old man with paroxysmal atrial fibrillation, who decided to take an extra dose of flecainide, suffered an increased heart rate. A 60 year-old man was admitted to the emergency...

Share

Read the Article

Courtesy of VIRGINIA BEACH PUBLIC LIBRARY AND SYSTEM

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics